Winter Storm, Osage
- When
- February 11, 11:00 PM CST to February 12, 8:00 AM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
A strong upper level storm system translated from the Southern Rockies into the Southern Plains on the 11th and 12th. Precipitation spread into eastern Oklahoma during the day on the 11th, and changed to snow during the late evening as the air mass cooled.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong upper level storm system translated from the Southern Rockies into the Southern Plains on the 11th and 12th. Precipitation spread into eastern Oklahoma during the day on the 11th, and changed to snow during the late evening as the air mass cooled. Snowfall varied across the region, but upwards of four to five inches fell across portions of eastern Oklahoma before it ended from west to east during the morning of the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 11, 10:36 PM CST, 24 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
1036 PM CST Sun Feb 11 2024
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 838 PM CST Sun Feb 11 2024
Bands of mostly rain continue to rotate across eastern
Oklahoma and northwest Arkansas this evening. There have
been reports of rain mixing with or changing to snow/sleet
as well. Precipitation will continue to be mainly be concentrated
in a southwest to northeast band from central Oklahoma into
northwest Arkansas as we move through the night as a mid-level
low currently over south-central Oklahoma moves off to the northeast.
The rain will begin to transition to snow across northeast Oklahoma
into northwest Arkansas as we move into the overnight hours as the low level
temperature profile becomes more favorable. Current snow accumulation
forecast for tonight looks reasonable and will not make any wholesale
changes. Current winter headlines for tonight into Monday also look
good.
&&
.LONG TERM...
(Monday night through Sunday)
Issued at 140 PM CST Sun Feb 11 2024
The snow will not stick around long as temps rebound fairly
quickly in the wake of tonight's system back into the 50s and 60s
Tuesday and Wednesday. A strong front is expected by next weekend
however, knocking temps back below average for next Saturday (40s)
with some rebound to near average (50s) by next Sunday. There is
a low to medium chance (20-40%) of showers and isolated storms
ahead of the front on Friday.
Lacy
&&
.AVIATION...
(06Z TAFS)
Issued at 1032 PM CST Sun Feb 11 2024
Widespread light rain is ongoing across NE OK with periodic
reports of light snow or sleet recently. Lesser coverage of light
rain extends into SE OK and western AR. Ceilings remain low VFR to
MVFR and will steadily lower overnight across E OK with flight
impacts nearer sunrise for western AR terminals. A change over to
snow is expected across NE OK which will correspond to visibility
restriction with the snow impacting NW AR mostly around sunrise
and through mid/late morning. Flight levels will begin to rise by
early afternoon across E OK and western AR during the afternoon.
VFR conditions are likely by mid/late afternoon area wide.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 34 47 28 59 / 90 60 0 0
FSM 37 42 29 60 / 90 60 0 0
MLC 34 45 28 61 / 90 50 0 0
BVO 35 48 25 59 / 70 40 0 0
FYV 33 37 25 58 / 90 80 0 0
BYV 33 35 27 55 / 90 90 0 0
MKO 34 44 27 58 / 100 70 0 0
MIO 33 44 25 55 / 80 70 0 0
F10 33 46 27 59 / 100 60 0 0
HHW 37 47 29 59 / 80 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until 6 PM CST Monday for OKZ058-063.
Winter Weather Advisory until noon CST Monday for OKZ054>057-
059>062-064>071.
AR...Winter Storm Warning until 6 PM CST Monday for ARZ001-002-010-
011.
&&
SHORT TERM...10
LONG TERM....30
AVIATION...07Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Sun Feb 11 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121145- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Sun Feb 11 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Northeast Oklahoma into northwest Arkansas. ONSET...Late evening. Additional Accumulations in Later Periods. DISCUSSION... Rain is expected to mix with and change over the snow later this evening and into overnight hours across northeast Oklahoma and into northwest Arkansas as a potent upper level low moves across southern Oklahoma. Snow accumulations of 1 to 4 inches are anticipated near the Interstate 44 corridor in northeast Oklahoma through Monday morning with higher totals of 4 to 6 inches forecast for portions of northwest Arkansas. With temperatures generally near or above freezing, most of the snow accumulation is expected on elevated and grassy surfaces. However, travel impacts are expected during heavier bursts of snow causing slick and hazardous conditions. The heavier snow will also reduce visibility making driving more difficult as well. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Winter Weather Potential...High Wind Potential. TUESDAY...No Hazards. WEDNESDAY...High Wind Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...High Wind Potential. EXTENDED DISCUSSION... Rain and snow will taper off from west to east across the area on Monday with precipitation lingering into the afternoon across portions of northwest Arkansas. Much of the snow will likely melt during the day Monday. With temperatures expected to fall into the mid to upper 20s Monday night, any water on the roadways could refreeze causing slick roadways. Dry and unseasonably warm weather returns Tuesday and continues into Thursday. The chances of showers and storms return Friday as the next storm system moves into the region. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
4 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, February 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1162596, 1162597, 1162594, 1162595.